View Full Version : Co-morbidity and related medicines help needed.


Goinggaurav
07-03-17, 01:41 PM
Hi all. This is my very first post. I am a guy in my late 20s. Let me know if it is the right forum for asking about this particular problem.

I was diagnosed last year with ADHD-PI, depression and later anxiety. My depression is almost gone now on the condition that I keep my exercise routine. Social anxiety is also reduced with working out. But it is still persistent, although medication helps a lot.

I was given Venlaflaxine last year and apart from dose changes, it was not bothering me much. Dosage went as high as 225 mg but now I am taking 75mg since the last 8 months.

About 2 months ago I started having problems with it and sought a change. Since I was aware of the severe side effects of tapering off Venlaflaxine, I asked my doc for the prozac bridge. I have asked him twice for the same but he has given me Mitrazapine 15 mg along with 37.5 mg Venlaflaxine. He wants me to stop taking Venlaflaxine in 2 weeks. 75 to 37.5 to 0 in two weeks.

I am dreading to reduce my dosage so quickly and I can't find anything about bridging Venlaflaxine using Mitrazapine.

I am going to seek a second and maybe third medical opinion.

What are your thoughts and experiences?

OH! And I have never met anyone with ADHD yet (third world/ low diagnosis/ lack of awareness). So I am excited about being part of this community. HA :)

mrh235
07-03-17, 09:51 PM
Hi all. This is my very first post. I am a guy in my late 20s. Let me know if it is the right forum for asking about this particular problem.

I was diagnosed last year with ADHD-PI, depression and later anxiety. My depression is almost gone now on the condition that I keep my exercise routine. Social anxiety is also reduced with working out. But it is still persistent, although medication helps a lot.

I was given Venlaflaxine last year and apart from dose changes, it was not bothering me much. Dosage went as high as 225 mg but now I am taking 75mg since the last 8 months.

About 2 months ago I started having problems with it and sought a change. Since I was aware of the severe side effects of tapering off Venlaflaxine, I asked my doc for the prozac bridge. I have asked him twice for the same but he has given me Mitrazapine 15 mg along with 37.5 mg Venlaflaxine. He wants me to stop taking Venlaflaxine in 2 weeks. 75 to 37.5 to 0 in two weeks.

I am dreading to reduce my dosage so quickly and I can't find anything about bridging Venlaflaxine using Mitrazapine.

I am going to seek a second and maybe third medical opinion.

What are your thoughts and experiences?

OH! And I have never met anyone with ADHD yet (third world/ low diagnosis/ lack of awareness). So I am excited about being part of this community. HA :)

What medicine are you taking for ADHD? Have you discussed the possibility of being treated with stimulant medicines (ritalin, vyvanse or adderall)? If added at the right time the right ADHD medicine will not only help you with your withdrawals from Venlaflaxine, but knock out your adhd, depression, and anxiety together. In my case, vyvanse literally stopped me from having panic attacks.

It can be very difficult to find the right medications and dosages that treat all your conditions, but this is worth a shot assuming the medicines are even available where you are.

Always seek a second opinion with docs if you can if the first doc can't listen.

If it makes you feel better, misunderstanding of ADHD, and "you can only have one condition, not multiple ones" is just as common in America. you'll get through this, stay strong, and welcome :).

sarahsweets
07-04-17, 06:52 AM
Stimulant medication for adhd can sometimes actually help reduce anxiety associated with having adhd.

Swissy
07-04-17, 07:27 AM
Sarah is right about stims helping anxiety and depression for some of us. If I skip a day or if I don't take my full dose for a couple days, my anxieties increase and depression starts to surface.

mmaryland
07-04-17, 06:24 PM
Welcome to the ADD forum!!

My guess as to why he is using mirtazapine to bridge instead of prozac might be because Effexor is an SNRI and mirtazapine is an NSSA noradrenergic and specific serotonergic antidepressant. So the mechanism of action between Effexor and mirtazapine is more similar than between Effexor and an SSRI like Prozac, thus your doc might think it will be an easier taper/bridge since mirtazapine and effexor due to their mire similar mechanism of action. Don't take my word on this though, this is something I just thought of after reviewing the pharmacology of these medications.

Also, I have used mirtazapine during benzo withdraw and it really helped. Maybe your doc holds mirtazapine in high regard for helping patients withdrawal from various medications. I also used Prozac to taper from Paxil and eventually off the Prozac and it was much smoother and easier than I thought.

So after the effexor (venlafaxine) is down to 0mg, do you plan to stay on mirtazapine or cut that out at well? Do you take any other medications for ADHD or anxiety? I think getting a 2nd and 3rd evaluation is definitely something you ought to look into.

Getting a doctor who can correctly diagnose your conditions is absolutely imperative to getting on the medications that will work for you and help you achieve stability in life :)